This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
I'm an otherwise-healthy 35 yo woman who had confirmed Influenza A 2 weeks ago. I got better for 2 days, then spiked a fever and got sick all over again with pneumonia (confirmed with chest xray). I was given a breathing treatment and put on doxycycline, which made me very sick to my stomach. I was switched to Omnicef and Symbicort and take Zofran as needed for nausea, and tolerate those fine. I've been on antibiotics since last Weds 10/28. I started feeling a little better and my fever went down on Fri. Sunday night it started creeping up and remains up today (99.9 on tylenol). I'm beyond exhausted and have no stamina.
Is it normal for the fever to go up and down throughout the natural course of pneumonia? How long can I expect to be out of commission?
Why are you taking tylenol? The fever is part of the immune system. Pathogenic organisms can only replicate within a narrow temperature range. The elevated body temperature is necssary to kill them. I cannot understand why these anti-fever meds are pushed by physicians who should know better. Take your time recovering. These lung infections can be very dangerous. Drink plenty of fluids, walk around a bit, and stay warm. Often a bacterial infection "piggybacks" on a viral infection. If you have dofficulty breathing at night do not hesitate to call 911 and go to the ER. Last year I ended up in the hospital for three weeks after "the flu" got out of control. Good luck.
Thanks for your note. I am taking tylenol b/c of the aches and soreness related to coughing for 16 days...not for fever reduction specifically. I agree a fever serves a purpose, but am so uncomfortable I need something for the body aches.
Saw the dr again today and am waiting on follow up chest xray results.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.